Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 58, NWS El Paso, TX

June 6, 20115 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Jun 6, 2011, 10:46 PM MDT for 5 counties in New Mexico. It took effect at Jun 7, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 10:46 PM MDT (04:46 UTC)
In effect from
Jun 7, 2011, 12:00 PM MDT
Expired
Jun 7, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4744 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS84 KEPZ 070446
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1046 PM MDT MON JUN 6 2011

...CRITICAL FIRE CONDITIONS CONTINUE THIS WEEK...

.AN ACTIVE WEATHER PATTERN OVER THE EASTERN PACIFIC AND WESTERN
STATES...WILL BRING A RETURN TO STRENGTHENING DRY SOUTHWEST FLOW
ALOFT OVER WESTERN NEW MEXICO AND THE GILA NATIONAL FOREST FOR AT
LEAST THE NEXT FEW DAYS. LONGER DAYS WITH UNSEASONABLY WARM
TEMPERATURES IN A VERY DRY ATMOSPHERE...WILL ALLOW THESE WINDS TO
EFFICIENTLY MIX DOWN TO THE SURFACE.  THE EXPECTED 20-FOOT WIND
SPEEDS...VERY HIGH OR GREATER FIRE DANGER RATINGS AND EXTREMELY
LOW FUEL MOISTURE...CREATE AN ENVIRONMENT FOR CRITICAL FIRE
CONDITIONS FOR THE REMAINDER OF THIS WEEK.

NMZ110-111-071500-
/O.UPG.KEPZ.FW.A.0051.110607T1800Z-110608T0200Z/
/O.NEW.KEPZ.FW.W.0058.110607T1800Z-110608T0200Z/
/O.NEW.KEPZ.FW.A.0052.110608T1800Z-110609T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
1046 PM MDT MON JUN 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110 AND 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.


* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. 

* WIND...ON TUESDAY...LOOK FOR SUSTAINED 20-FOOT WINDS OF 15 TO 25
  MPH IN THE AFTERNOON AND EARLY EVENING WITH OCCASIONAL GUSTS TO
  30 MPH OR MORE IN FAVORED AREAS. ON WEDNESDAY...SUSTAINED WINDS
  MAY CLIMB 5 MPH HIGHER WITH GUSTS TO 35 MPH OR HIGHER.

* HUMIDITY...ON TUESDAY AND WEDNESDAY...MINIMUM RELATIVE
  HUMIDITIES WILL RANGE FROM THE LOW SINGLE DIGITS BELOW 7500
  FEET...TO AROUND 10 PERCENT AT HIGHER ELEVATIONS.
 
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-113-071500-
/O.NEW.KEPZ.FW.A.0052.110608T1800Z-110609T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
1046 PM MDT MON JUN 6 2011

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS 
  AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN 
  AND SACRAMENTO MOUNTAINS. 

* WIND...ON TUESDAY...LOOK FOR SUSTAINED 20-FOOT WINDS OF 15 TO 25
  MPH IN THE AFTERNOON AND EARLY EVENING WITH OCCASIONAL GUSTS TO
  30 MPH OR MORE IN FAVORED AREAS. ON WEDNESDAY...SUSTAINED WINDS
  MAY CLIMB 5 MPH HIGHER WITH GUSTS TO 35 MPH OR HIGHER.

* HUMIDITY...ON TUESDAY AND WEDNESDAY...MINIMUM RELATIVE
  HUMIDITIES WILL RANGE FROM THE LOW SINGLE DIGITS BELOW 7500
  FEET...TO AROUND 10 PERCENT AT HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
2 follow-up statements
823 
WWUS84 KEPZ 071310
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
710 AM MDT TUE JUN 7 2011

...CRITICAL FIRE CONDITIONS CONTINUE THIS WEEK...

.AN ACTIVE WEATHER PATTERN OVER THE EASTERN PACIFIC AND WESTERN
STATES...WILL BRING A RETURN TO STRENGTHENING DRY SOUTHWEST FLOW
ALOFT OVER WESTERN NEW MEXICO AND THE GILA NATIONAL FOREST FOR AT
LEAST THE NEXT FEW DAYS. LONGER DAYS WITH UNSEASONABLY WARM
TEMPERATURES IN A VERY DRY ATMOSPHERE...WILL ALLOW THESE WINDS TO
EFFICIENTLY MIX DOWN TO THE SURFACE.  THE EXPECTED 20-FOOT WIND
SPEEDS...VERY HIGH OR GREATER FIRE DANGER RATINGS AND EXTREMELY
LOW FUEL MOISTURE...CREATE AN ENVIRONMENT FOR CRITICAL FIRE
CONDITIONS FOR THE REMAINDER OF THIS WEEK.

NMZ110-111-080200-
/O.CON.KEPZ.FW.W.0058.110607T1800Z-110608T0200Z/
/O.CON.KEPZ.FW.A.0052.110608T1800Z-110609T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
710 AM MDT TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES IN FIRE WEATHER ZONES 
110 AND 111...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR FOR HIGH WINDS AND LOW HUMIDITIES IN 
FIRE WEATHER ZONES 110 AND 111...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. 

* WIND...ON TUESDAY...LOOK FOR SUSTAINED 20-FOOT WINDS OF 15 TO
  25 MPH IN THE AFTERNOON AND EARLY EVENING WITH OCCASIONAL 
  GUSTS TO 30 MPH OR MORE IN FAVORED AREAS. ON WEDNESDAY...
  SUSTAINED WINDS MAY CLIMB 5 MPH HIGHER WITH GUSTS TO 35 MPH 
  OR HIGHER. 

* HUMIDITY...ON TUESDAY AND WEDNESDAY...MINIMUM RELATIVE 
  HUMIDITIES WILL RANGE FROM THE LOW SINGLE DIGITS BELOW 7500 
  FEET...TO AROUND 10 PERCENT AT HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-113-080200-
/O.CON.KEPZ.FW.A.0052.110608T1800Z-110609T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
710 AM MDT TUE JUN 7 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR FOR HIGH WINDS AND LOW HUMIDITIES 
IN FIRE WEATHER ZONES 112 AND 113...

* AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS 
  AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN 
  AND SACRAMENTO MOUNTAINS. 

* WIND...ON TUESDAY...LOOK FOR SUSTAINED 20-FOOT WINDS OF 15 TO
  25 MPH IN THE AFTERNOON AND EARLY EVENING WITH OCCASIONAL 
  GUSTS TO 30 MPH OR MORE IN FAVORED AREAS. ON WEDNESDAY...
  SUSTAINED WINDS MAY CLIMB 5 MPH HIGHER WITH GUSTS TO 35 MPH 
  OR HIGHER. 

* HUMIDITY...ON TUESDAY AND WEDNESDAY...MINIMUM RELATIVE 
  HUMIDITIES WILL RANGE FROM THE LOW SINGLE DIGITS BELOW 7500 
  FEET...TO AROUND 10 PERCENT AT HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
120 
WWUS84 KEPZ 080151
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
751 PM MDT TUE JUN 7 2011

...CRITICAL FIRE CONDITIONS CONTINUE ON WEDNESDAY...

.A MODERATELY STRONG SOUTHWEST FLOW ALOFT AND AT THE SURFACE OVER
SOUTHWEST AND SOUTHCENTRAL NEW MEXICO WILL OCCUR AHEAD OF AN UPPER 
TROUGH MOVING INTO THE CENTRAL ROCKIES ON WEDNESDAY. EXPECTED
20-FOOT WIND SPEEDS OF 20 TO 25 MPH WILL COMBINE WITH HUMIDITIES
OF 5 TO 10 PERCENT AND VERY HIGH OR GREATER FIRE DANGER RATINGS TO
CREATE AN ENVIRONMENT FOR CRITICAL FIRE CONDITIONS WEDNESDAY AFTERNOON
AND EVENING.

NMZ110-111-081400-
/O.EXP.KEPZ.FW.W.0058.000000T0000Z-110608T0200Z/
/O.UPG.KEPZ.FW.A.0052.110608T1800Z-110609T0200Z/
/O.NEW.KEPZ.FW.W.0059.110608T1800Z-110609T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
751 PM MDT TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 110 AND 111...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH 
WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 110 AND 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8
PM MDT WEDNESDAY. THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...LOOK FOR SUSTAINED 20-FOOT WINDS OF 20 TO 25 MPH WEDNESDAY
  AFTERNOON AND EARLY EVENING WITH OCCASIONAL GUSTS TO 35 MPH OR
  MORE IN FAVORED AREAS.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE LOW
  SINGLE DIGITS BELOW 7500 FEET...TO AROUND 10 PERCENT AT HIGHER
  ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-113-081400-
/O.UPG.KEPZ.FW.A.0052.110608T1800Z-110609T0200Z/
/O.NEW.KEPZ.FW.W.0059.110608T1800Z-110609T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
751 PM MDT TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...LOOK FOR SUSTAINED 20-FOOT WINDS OF 20 TO 25 MPH WEDNESDAY
  AFTERNOON AND EARLY EVENING WITH OCCASIONAL GUSTS TO 35 MPH OR
  MORE IN FAVORED AREAS. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE LOW
  SINGLE DIGITS BELOW 7500 FEET...TO AROUND 10 PERCENT AT HIGHER
  ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:47 PM MDT, 6 hours 59 minutes earlier.

Area forecast discussion, Jun 6, 3:47 PM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
347 PM MDT MON JUN 6 2011

.SYNOPSIS...
JUST ENOUGH MOISTURE WILL REMAIN TO GIVE US A SLIGHT CHANCE FOR
THUNDERSTORMS THIS EVENING. UPPER LEVEL HIGH PRESSURE WILL TAKE
CONTROL OF OUR WEATHER THROUGH THE END OF THE WEEK WHICH WILL GIVE
US SUNNY...DRY AND VERY WARM CONDITIONS. TEMPERATURES WILL REMAIN
ABOVE NORMAL THROUGH THE COMING WEEKEND.

&&

.DISCUSSION...
WELL WE'VE ENJOYED THE LAST SEVERAL DAYS OF ISOLATED TO SCATTERED
CONVECTION...BUT IT LOOKS LIKE TODAY MAY BE THE LAST GASP FOR ANY
PRECIPITATION FOR A WHILE. CURRENTLY A DOUBLE BARRELED LOW IS
INFLUENCING OUR WEATHER. THE FIRST LOW SITS OVER THE MID
MISSISSIPPI VALLEY AND IS ACTING AS A BLOCKING RIDGE...SLOWING
DOWN THE FLOW FROM THE WEST TO THE EAST. THE SECOND HIGH SITS JUST
TO OUR SOUTH AND IT IS HELPING BRING A LITTLE MOISTURE IN FROM THE
PACIFIC. THE OTHER FACTOR TO OUR WEATHER IS A UPPER LEVEL TROUGH
THAT IS TRYING TO PUSH TO THE EAST. DRIER AIR LIES TO OUR
WEST...WHILE MORE MOIST AIR LIES TO OUR EAST AS THE TROUGH TRIES
TO PUSH TO THE EAST IT IS TRYING TO DRAW IN SOME OF THE DRIER AIR
FROM THE WEST. BUT BEFORE IT CAN GET TO MUCH DRY AIR IN HERE WE
WILL HAVE ONE MORE EVENING WITH AT LEAST A SLIGHT CHANCE FOR
THUNDERSTORMS. LOOKS LIKE MAINLY EAST OF THE RIO GRANDE WILL HAVE
ENOUGH MOISTURE TO POP OFF A FEW STORMS. LIKE THE LAST FEW NIGHTS
WE WILL SEE THE POTENTIAL FOR STRONG OUTFLOW WINDS FOR WHAT FEW
STORMS POP UP.

AFTER TODAY WE WILL SEE THE MID MISSISSIPPI RIDGE RETREAT TO THE
EAST WHILE THE RIDGE TO OUR SOUTH WILL WEAKEN. THIS WILL ALLOW
ABUNDANTLY DRY ZONAL FLOW TO MOVE INTO THE REGION. THOUGH THE
MOISTURE WILL NOT MOVE FAR TO THE EAST...BUT IT WILL KEEP MOST IF
NOT ALL OF THE CONVECTION TO OUR EAST. WITH THE DRY SOUTHWEST FLOW
SETTING FOR MOST OF THE WEEK IT WILL HELP TO KEEP OUR TEMPERATURES
VERY WARM AND VERY MUCH ABOVE NORMAL. LOOKS LIKE WE WILL SEE A
RETURN OF OUR VERY DRY WEATHER FOR THE NEXT WEEK AT LEAST.

LOOKING AT TEMPERATURES...WE WILL SEE WELL ABOVE NORMAL
TEMPERATURES THROUGH THE WEEKEND. TEMPERATURES TUESDAY THROUGH
THURSDAY WILL RUN AROUND EIGHT DEGREES ABOVE NORMAL. THAT LOOKS
LIKE MOST LOWLAND LOCATIONS WILL BE RIGHT AT THE CENTURY MARK. FOR
THE WEEKEND WE'LL SEE ONLY SLIGHT COOLING SO WE WILL SEE
TEMPERATURES RUNNING FIVE TO SEVEN DEGREES ABOVE NORMAL.

&&

.AVIATION...VALID 07/00Z-08/00Z.
VFR THROUGH THE PERIOD EXCEPT NEAR THUNDERSTORMS. 18Z-06Z: MAINLY
EAST OF THE RIO GRANDE FEW-SCT080 SCT150-250 EXCEPT MVFR-IFR IN
TSTM. ISOLD TSTMS MAY CONTAIN SMALL HAIL AND WIND GUSTS TO 60 MPH
WITH LCL BLDU SUNDAY. AFT 06Z FEW TO SCT 100 AND 150-250. MTN TOP
WINDS SW 10 KTS. MEAN WIND STORM VECTOR 280/10-20 KTS. LESS ACTIVITY
MONDAY AND MAINLY EAST OF THE RIO GRANDE.

&&

.FIRE WEATHER...

RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR ZONE 110.

FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ZONES 110 AND 111.

DRY LIGHTNING AND STRONG THUNDERSTORM OUTFLOW WINDS POSSIBLE TODAY
MAINLY EAST OF THE RIO GRANDE.
ENOUGH RESIDUAL MOISTURE REMAINS FOR ISOLATED THUNDERSTORMS WITH
STRONG GUSTY WINDS MAINLY EAST OF THE RIO GRANDE TODAY. WHILE
FARTHER WEST DRIER AIR WILL BEGIN TO MOVE IN. AREAS EAST OF THE RIO
GRANDE VALLEY COULD AGAIN SEE A STRAY THUNDERSTORM ON
TUESDAY...OTHERWISE THE DRYING FROM THE WEST WILL SPREAD EASTWARD
WEDNESDAY INTO THE WEEKEND. BY WEDNESDAY AND BEYOND TEMPERATURES
WILL WARM BACK TO WELL ABOVE NORMAL...LIKELY HITTING TRIPLE DIGITS
ACROSS SOME OF THE LOWLANDS. RED FLAG CONDITIONS ARE LIKELY TODAY IN
ZONE 110 AND MAINLY IN THE NORTHERN HALF OF THAT ZONE IN CATRON
COUNTY. ZONES 110 AND 111 (IN GENERAL WEST OF THE RIO GRANDE) WILL
BE UNDER A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON. THE HAINES
INDEX WILL BE IN THE 5 RANGE EAST OF THE RIO GRANDE AND 5 AND 6 WEST
OF THE RIO GRANDE MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  99  75 100  74 /  10   0  10   0   0
SIERRA BLANCA TX        66  95  72  99  69 /  20  10  10  10  10
LAS CRUCES              68  98  68  98  66 /  10   0   0   0   0
ALAMOGORDO              65  97  69  98  67 /  20   0  10   0   0
CLOUDCROFT              51  76  49  78  48 /  20  10  10  10   0
TRUTH OR CONSEQUENCES   65  95  66  96  64 /   0   0   0   0   0
SILVER CITY             57  89  58  88  56 /   0   0   0   0   0
DEMING                  66  97  65  98  64 /   0   0   0   0   0
LORDSBURG               66  97  65  99  64 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ110-111.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110.

TX...NONE.
&&

BRICE/NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:46 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more21 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.